Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 18, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 20, 1998, 7:14 PM EDT for Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 20, 1998, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 202316 FFWBGM NYC105-210215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 714 PM EDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN AND SOUTHERN SULLIVAN COUNTY IN CENTRAL NEW YORK * UNTIL 1015 PM EDT * AT 705 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER NEVERSINK CREEK... MOVING SLOWLY SOUTH. * VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM OVER NEVERSINK CREEK. WATER LEVELS ON SMALL STREAMS AND NEVERSINK CREEK WILL RISE RAPIDLY AS MORE THUNDERSTORMS PASS OVER THIS AREA. RAINFALL RATES OF OVER AN INCH AN HOURp CAN BE EXPECTED AS MORE THUNDERSTORMS PASS OVER THE NEVERSINK CREEK. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. NEVER DRIVE ACROSS FLOODED ROADS. LOMBARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:40 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 20, 6:40 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 640 PM EDT SAT JUN 20 1998 SHOWERS AND THUNDERSTORMS ARE MOVING INTO OTSEGO AND DELAWARE COUNTIES PRODUCING VERY HEAVY DOWN POURS AND POSSIBLY SOME SMALL HAIL. HAVE UPDATED THE ZONES FOR THE EXTREME E COUNTIES FOR MENTION OF CONVECTION THROUGH THE EVENING HOURS. .BGM...NONE. LOMBARDY
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.